| Catalog Number |
205513000 |
| Medical Device Problem Codes |
Device-Device Incompatibility (2919); No Apparent Adverse Event (3189)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/17/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported that the ball-bearings on the unipolar/bipolar angled handle was worn.Trouble attaching head trials on to handle.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d9, if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: it was reported that the ball-bearings on the unipolar/bipolar angled handle was worn.Trouble attaching head trials on to handle.The product was returned to depuy synthes for evaluation.Visual inspection of the s/c trial handle angled revealed signs of use consistent with repeated usage over the years.Additionally what appears to be organic matter was found between the ball-bearings.A functional test was performed and found that the ball springs were jammed likely due to debris accumulation behind the ball springs, contributing to a device issue.Per ifu-0902-00-721, care should be taken to remove any debris, tissue, or bone fragments that may collect on the instrument.Instruments with cannulas, moving parts, or spring mechanisms require additional cleaning steps to ensure proper removal of all trapped debris.In addition to other important steps to follow, the ifu instructs the use of a soft bristle brush to remove all traces of blood and debris, paying close attention to threads, crevices, seams, and any hard-to-reach areas of the device features.If the instrument has sliding mechanisms or hinged joints, actuate the area to free any trapped blood and debris.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the s/c trial handle angled would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.Corrected: h3.